Has anyone been on the med. Topamax?

Discussion in 'Fibromyalgia Main Forum' started by Judi, Oct 24, 2002.

  1. Judi

    Judi New Member

    Hi, everyone it has been a while since I have been on here, I love the daily up helps, they are great.
    My friend has been going to a pain management, he has her taking 8 of these pills a day, she is up & can get out for the first times in about 2 years, I got her in to see my FM Dr. because this other one now has told her he can`t see her any longer, My Dr. plus 3 other ones that we have seen has never heard of them, the FM dr. said she would check them out & if she can find something & she doesn`t see any bad side affect she will, my friend is really freaking out wondering what she is going to do. we have tried to find it on the computer, & went to library, maybe someone can even tell me a place to find something. You have always had answers for everything before.
    Thank you & God Bless You
    Judi
  2. Judi

    Judi New Member

    Hi, everyone it has been a while since I have been on here, I love the daily up helps, they are great.
    My friend has been going to a pain management, he has her taking 8 of these pills a day, she is up & can get out for the first times in about 2 years, I got her in to see my FM Dr. because this other one now has told her he can`t see her any longer, My Dr. plus 3 other ones that we have seen has never heard of them, the FM dr. said she would check them out & if she can find something & she doesn`t see any bad side affect she will, my friend is really freaking out wondering what she is going to do. we have tried to find it on the computer, & went to library, maybe someone can even tell me a place to find something. You have always had answers for everything before.
    Thank you & God Bless You
    Judi
  3. mkayo

    mkayo New Member

    Judi, I was seeing a pain dr. for my severe pain with fm. He haJudi, I was seeing a pain dr. for my severe pain with fm. He haJudi, I was seeing a pain dr. for my severe pain with fm. He haJudi, I was seeing a pain dr. for my severe pain with fm. He havvv
  4. mkayo

    mkayo New Member

    Judi, I was seeing a pain dr. for my severe pain with fm. and he had me on the Duragesic patch, plus other meds. The last time I saw him, he gave me a prescription for Topomax "to help with pain". In about three weeks, I noticed that I could not verbalize what I was trying to say. I could not think of the word, my handwriting was getting very scribbly, and I was sleeping a lot during the day and my body was slowing down and it really scared me and my family. When I called my pain dr., I talked with my dr's nurse and told her my symptoms. I do not know what she told him, but his response was totally off the wall. She said the dr. said for me to see a psychologist. My son came over and took me to see a psychiatrist, his wife with MS was seeing. This dr. had agreed to see me. She told me that she was shocked to see how my body had slowed down. She gave me klonopin and started detoxing me from the duragesic patch. Then I went to see my medical dr and he slowly took me off the Topomax. He said, "It was one of the meanest drugs he had seen, and never prescribed it to his patients." He said the side effects greatly out weighed the good it could do. It did not take long for all my symptoms to clear up after I stopped the Topomax, even before I was completely off the Duragesic patch. I went to a urologist recently and while taking my history, his nurse was having problems recalling some words. She said, "you'll have to excuse me, I use to be a walking encyclopedia and since I have been taking a med. called Topomax, I have been having a lot of problems being able to recall words." Of course I told her my experience. I hope this information helps. If your friend has been on the med. for 2 years, What is her thought process, like? Does she have problems making words, or being able to verbalize what she wants to say without problems? Does hse sleep a lot? I hope her dr. makes the right decision regarding whether to put her back on the med. mkayo
  5. Kricket

    Kricket New Member

    Hi Judi.
    I've been taking topomax for about 6 months now. I am only taking 200 mg a day presently. It was prescribed to me by my psychiatrist as a mood stabilizer but it is actually a seizure control medication. He told me that it may make me more agressive and lose weight, cause nausea and such, but of course side effects can vary. I have noticed that I have stange floaty sensations and at first it me caused a little equilibrium problem but since i seem to be tolerating it well I am due to up my doseage soon since i am at a med-low dose. I would of course try calling the pharmacy that i got the med from for more info. I hope I helped. Kricket.
  6. Judi

    Judi New Member

    Well I can see that one of you has had a good experence & the other a bad one, I guess this is a new medication?
    My Friend has only been on this 3 months & has been raised to the 8 pills aday this fast.
    she went from not being able to do anything to being almost her self again, she can even walk with out her cane sometimes. It just really concerned me when my dr. didn`t know about it for FM. She is the best in our state, When I saw how Chery acted to think this would be taken away from her really concerned me also. I told her that the Dr. was there to help her, she has seen how much my life has improved & I Thank God for sending me to these dr`s. He is the only way I have made it through each day.
    Did you get any information about the side effects? she got nothing & the drug store she using know`s nothing about it so they say, she using a small country one.
    Thank you what you have given me.
    God Bless You
    Judi